• Counts have been low in past. Had a transfusion a month ago. Last counts were up enough he decided no to 2 transfusion. But I have NO energy

    Asked by LizC on Sunday, October 21, 2012

    Counts have been low in past. Had a transfusion a month ago. Last counts were up enough he decided no to 2 transfusion. But I have NO energy

    I am so weak, can't walk more than a few minutes without having to rest. Have needy mild neuropathy in fingertips and toes. When standing feel lightheaded and weak. Should I mention to doctor. Feel like a hypochondriac every time I see him.

    11 Answers from the Community

    11 answers
    • nancyjac's Avatar

      Of course. You need to tell your oncologist about all side effects.

      about 4 years ago
    • leepenn's Avatar

      Nancyjac is totally right... DEFINITELY tell your doctor.

      I'm so sorry you feel so tired and cruddy! It stinks!

      about 4 years ago
    • Carol-Charlie's Avatar

      Heck Liz, call him and tell him just what you've told us. There is so much out there that can help you feel better. There is a drug called Neulasta that can help you build up your brother if given after you complete each cycle. Hang in there - this is the one time you have to keep telling the doctor what's happening.

      about 4 years ago
    • princess123's Avatar

      Yes, tell your doctor. I told my doctor when I was haveing the same problem. She gave me a break from the chemo to give me a few good days. I dont know what your onc will do with you, depending on your markers, but he/she needs to know.

      about 4 years ago
    • StrongSteph's Avatar

      I would always tell my doctor all my side effects....but, UNFORTUNATELY, the side effects of neuropathy and fatigue are something that comes along with fighting cancer. I used to get exhausted just getting dressed. Take It Easy...Catch up on a favorite tv show or a book. Take good care.

      about 4 years ago
    • Rosa's Avatar

      Sure you should. No, you are not hypochondriac. You are receiving chemo and are feeling all the side effects. Talk to your oncologist. He should be able to help you feel better.
      Take it easy, do what you can and rest all you need. This is just temporary.
      Be brave, fight!

      about 4 years ago
    • Heather's Avatar

      Yes, tell your doctor everything! In the meantime just try to get some rest and drink lots of Smart Water. That helps me.

      almost 4 years ago
    • Paw's Avatar

      Hi LizC. I have had several blood transfusion before and after chemo. I am anemic and I have fluid on my lungs which has to be drained every 3 days. In between the transfusions and chemo, I was given aranesp and I drank boost. Talk to your doctor about recommendations for your weakness. Please don't feel like a hypochondriac at any time in your life. You are entitled to express how you feel. Take care and I pray that all goes well.

      almost 4 years ago
    • SandiD's Avatar

      I am sorry it is so hard right now. Always mention your symptoms to your doctor. What you describe is how I felt during chemo. I would walk to the tub, then have to rest before getting in. Then rest again after getting out. After I got clean pj's on I went to bed & napped! Right when I felt a bit better, it was it time to start over! Chemo is harsh stuff. Perhaps you need to lower your expectations & rest as you need to. Eat & drink as healthy as you can & be patient. Your blood levels are low & your body is expending a lot of energy rebuilding itself! I am 2 years out from chemo & feel good, but I will never forget what chemo is like. Good luck to you.

      almost 4 years ago
    • bjay's Avatar

      Of course,you should speak to your doctor-that's what he/she is there for. Are you eating o.k.? Are you getting enough protein? Trader Joe's has a good protein shashake which can be consumed straight or be made into a smoothie.If you know the name of your chemo,look up the side effects. The one I use (Doxol) can cause a a drop in red blood cells quickly, as it did with me 10 days ago. I received a transfusion and felt wiped out.Get as much rest as possible.

      almost 4 years ago
    • Crash's Avatar

      You MUST talk with your doctor today. Listen to your body. Don't do more than your body can handle. The neuropathy will go away in time. Plant yourself in front of the TV and stay there until you feel better. Call on your caregiver(s).

      almost 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more oligodendroglioma questions.  Also, don't forget to check out our Oligodendroglioma page.